Massachusetts, 2011Winter Storm in Massachusetts, March 31, 2011
March 31, 2011 · NWS BOX · 1 event in 1 county or zone
A late season coastal low (nor'easter) moved up the coast spreading snow across southern New England beginning late on March 31st and continuing through April Fools Day. Snowfall amounts ranged from one to six inches across the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late season coastal low (nor'easter) moved up the coast spreading snow across southern New England beginning late on March 31st and continuing through April Fools Day. Snowfall amounts ranged from one to six inches across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 31, 5:58 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 31, 5:58 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
658 PM EDT THU MAR 31 2011
.SYNOPSIS...
A NOREASTER WILL AFFECT THE REGION TONIGHT INTO FRIDAY WITH A
PERIOD OF SNOW ACROSS THE INTERIOR...AND A MIX OF RAIN AND SNOW
ALONG COASTAL REGIONS. MAINLY DRY BUT BLUSTERY CONDITIONS WILL
FOLLOW FOR THE WEEKEND. A SERIES OF STORMS WILL AFFECT THE REGION
EARLY NEXT WEEK MOSTLY IN THE FORM OF RAIN.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
6 PM...UPDATED SNOWFALL TO BRING SOME 1-3 INCH AMOUNTS INTO REST
OF N CT...NW RI AND SUBURBS AROUND BOS /ACCUMULATIONS ON GRASS/.
NOT YET CONFIDENT ENOUGH TO GO ANY HIGHER...BUT AMOUNTS MAY NEED
TO BE NUDGED UP A LITTLE MORE LATER THIS EVENING.
TEMPERATURES WERE DROPPING INTO MID TO UPPER 30S DUE TO WET BULB
COOLING WHICH HAS FORCED A CHANGEOVER TO WET SNOW. EVEN HAD RECENT
REPORT OF SNOW MIXED WITH SOME RAIN IN FALMOUTH MA. CHANGEOVER
TEMPERATURE SEEMS TO BE AROUND 37F.
TEMPERATURES SHOULD REMAIN STEADY INTO THIS EVENING SO WE SHOULD
HAVE MORE SNOW VS RAIN ACROSS MUCH OF RI AND EASTERN MA...WHICH
WILL SLOWLY EXPAND INTO REST OF SOUTHERN NEW ENGLAND. FORECAST HAS
BEEN UPDATED TO REFLECT THIS TREND. STILL LOOKING AT HEAVIEST
PRECIP OVERNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS MENTIONED EARLIER...MOST RECENT RUNS HAVE SYSTEM OCCLUDING
MORE SLOWLY WITH THE SFC LOW REMAINING AHEAD OF THE LOW. THIS HAS
LED TO THE LOW EXITING THE AREA SLIGHTLY FASTER THAN PREVIOUS
FORECAST. HOWEVER...STILL EXPECTING A DECENT AMOUNT OF WRAP AROUND
WITH AN UPPER LVL POCKET OF ENERGY DIGGING IN TO ASSIST WITH THE
CUTOFF. THIS HAS COMBINED WITH AN AREA OF STRONG LLVL AND MID LVL
FRONTOGENESIS DUE TO CAA BEHIND THE EXITING LOW AS IT BEGINS
OCCLUSION PROCESS. WILL MAINTAIN AT LEAST LIKELY POPS ACROSS NRN
MASS AND NH THROUGH THE EVENING HOURS. EXPECTING THAT SNOW WILL
BECOME MORE SHOWERY IN NATURE. POCKETS OF HEAVIER -SHSN ARE LIKELY
IN HIGHER TERRAIN AND JUST DOWNSTREAM THANKS TO SOME LLVL
INSTABILITY ENHANCED BY THE FRONTOGENESIS AND CAA AT MID LVLS
STEEPENING LLVL LAPSE RATES.
THE KEY TO SNOWS END WILL BE THE ENTRAINMENT OF DRY AIR INTO THE
SYSTEM. WHILE DUE TO THE OCCLUSION PROCESS BEING SLOWED IN RECENT
RUNS...DRY CONVEYOR FORMATION WILL HAPPEN LATE AND WELL AFTER THE
LOW EXITS THROUGH NORTHERN NEW ENGLAND. THEREFORE LIKE THE IDEA OF
KEEPING POPS HIGH AND SKIES MOSTLY CLOUDY GIVEN THE BETTER
POTENTIAL FOR MOISTURE. EXPECT ACCUMS TO BE VERY LOCALIZED DUE TO
THE MORE SHOWERY NATURE MENTIONED ABOVE.
KEPT TEMPS NEAR STEADY WITH ONLY SLIGHT INCREASES DURING THE DAY.
DIURNAL TEMP TREND WILL BE LESS AMPLIFIED THANKS TO WRAPPING OF
COOL AIR IN BEHIND EXITING LOW.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MAIN POINTS
* MAINLY DRY BUT BLUSTERY THIS WEEKEND
* A SERIES OF STORMS WILL LIKELY AFFECT THE REGION SOMETIME MONDAY
INTO WEDNESDAY...WITH MAINLY RAIN EXPECTED.
FRI NIGHT...
STORM WILL BE EXITING SNE AND MOVING INTO THE MARITIMES BUT
CYCLONIC FLOW AND MOISTURE WRAPPING AROUND MID LEVEL CENTER WILL
LIKELY RESULT IN LINGERING SNOW SHOWERS INTO THE EVENING BEFORE
THE PRECIP MOVES OUT. BRISK W/NW FLOW.
SATURDAY INTO SUNDAY...
VERTICALLY STACKED LOW OVER THE MARITIMES WILL LIFT NE THIS
WEEKEND WITH MEAN TROF OVER NEW ENG SHIFTING EAST BY SUNDAY.
CLYCLONIC FLOW SAT WILL EVENTUALLY BE REPLACED BY ACYC FLOW
SUNDAY AS SFC RIDGE APPROACHES FROM THE GT LAKES. MAINLY DRY
WEATHER EXPECTED BUT CANT RULE OUT A FEW SNOW SHOWERS ON SAT OVER
THE NW HIGHER TERRAIN. A MIX OF SUN AND CLOUDS EXPECTED BOTH DAYS
WITH MOER SUNSHINE ON SUNDAY. TEMPS RETURNING TO NEAR SEASONABLE
NORMALS.
MONDAY INTO WEDNESDAY...
FORECAST CONFIDENCE BELOW NORMAL AS MEDIUM RANGE GUIDANCE BEGINS
TO DIVERGE ON THE HANDLING OF PACIFIC ENERGY MOVING OUT OF THE
ROCKIES. INITIALLY...A PERIOD OF WARM FRONTAL SHOWERS EXPECTED
SOMETIME MONDAY/MON NIGHT WITH ECMWF FASTER THAN GFS/GGEM MOVING
PRECIP IN DURING MON. THERE IS A VERY LOW PROB OF SOME ISOLD FZRA
IN THE NW VALLEYS MON NIGHT BUT PREFER THE ECMWF/UKMET SOLUTION OF
WARM FRONT QUIKLY LIFTING TO THE N MON NIGHT GIVEN LACK OF ANY
DOWNSTREAM BLOCKING.
ANOTHER PERIOD OF RAIN IS POSSIBLE LATE TUE INTO WED BUT VERY LOW
CONFIDENCE IN THE TIMING AND DETAILS AS THERE IS CONSIDERABLE
MODEL SPREAD. ECMWF BRINGS HEAVIEST RAINFALL LATE TUE AND TUE
NIGHT ASSOCD WITH A COASTAL STORM THEN BEGINS TO DRIES THINGS OUT
FOR WED AS LOW PULLS AWAY...WHILE GFS HAS HEAVIEST RAINFALL DURING
WED. GFS IS AN OUTLIER AND ALSO DOES NOT HAVE SUPPORT OF GEFS
ENSEMBLE MEAN SO WE DISCARDED THIS SOLUTION...BUT WE WILL CARRY
CHC POPS FROM MON INTO WED DUE TO UNCERTAINTY.
THURSDAY...
STILL QUITE A BIT OF SPREAD BETWEEN GFS AND ECMWF SO LOW
CONFIDENCE FORECAST. LEANED TOWARD ECMWF WITH GENERALLY DRY
WEATHER WITH TEMPS NEAR OR SLIGHTLY BELOW NORMAL.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
MEDIUM CONFIDENCE IN 00Z TAFS.
SNOW EXPECTED ACROSS MUCH OF REGION EARLY TONIGHT AS CONDITIONS
LOWER TO IFR/LIFR. EXPECT CHANGE BACK TO RAIN OR RAIN/SNOW MIX SE
OF BOS-PVD AS TEMPERATURES BEGIN TO RECOVER WITH INCREASING
ONSHORE FLOW. MAY SEE PRECIPITATION TAPER OFF LATER THIS EVENING
AS BACK EDGE S OF LONG ISLAND AT 23Z LIFTS NE...WITH ANOTHER ROUND
EXPECTED AFTER MIDNIGHT AND INTO FRI MORNING.
HIGHER CONFIDENCE ON TIMING OF IFR TONIGHT AND IMPROVEMENT FRI
AFTERNOON.
TAF SITE FCST SNOWFALL...MOST OF THIS MAY ONLY ACCUMULATE ON GRASS
AS OPPOSED TO PAVEMENT.
ACK FMH HYA...TRACE
PVD...0.6
BOS...1.4
BED...3.8
BDL...4.1
MHT...4.4
BAF...5.2
ORH...8.2
KBOS AND KPVD...HIGH CONFIDENCE. SNOW MAY TRANSITION TO RAIN/SNOW
MIX OVERNIGHT AND FRI MORNING BUT COULD CHANGE BACK TO ALL SNOW AT
TIMES.
KBDL...MEDIUM CONFIDENCE. CIGS COULD LOWER TO IFR A COUPLE OF
HOURS SOONER THAN FCST. INITIALLY WARM TEMPERATURES MAY PREVENT
SNOW FROM ACCUMULATING TOO MUCH AS WELL.
KMHT...HIGH CONFIDENCE. CIGS COULD LOWER TO IFR A COUPLE OF HOURS
SOONER THAN FCST. MORE CONFIDENT THAT HEAVIEST SNOW WILL AFFECT
TERMINAL OVERNIGHT INTO FRI MORNING.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRIDAY NIGHT...MEDIUM CONFIDENCE. MVFR AND AREAS OF IFR IN THE
EVENING IMPROVING TO VFR OVERNIGHT.
SATURDAY AND SUNDAY...MEDIUM TO HIGH CONFIDENCE VFR. NW GUSTS TO
25 KT.
MONDAY INTO TUESDAY...LOW CONFIDENCE. FORECAST IS FOR
DETERIORATING CONDITIONS WITH PERIODS OF MVFR/IFR AS RAIN MOVES
BACK INTO THE REGION.
&&
.MARINE...
TONIGHT...WINDS GENERALLY BELOW SCA AND GALE UNTIL STRENGTHENING
LOW PRES APPROACHES FROM THE SW. EXPECT THAT AS THE LOW PRES
STRENGTHENS GALE FORCE GUSTS WILL BE LIKELY OVER NORTHERN OUTER
WATERS. MIDNIGHT CREWS TIMING LOOKED TO FAVOR THIS SOLN...SO
CURRENT TIMING WILL REMAIN. SOUTHERN WATERS WILL REMAIN GENERALLY
BELOW GALE THROUGH THIS PERIOD. SEAS GRADUALLY INCREASING
OVERNIGHT TO ABOVE SCA.
FRIDAY...WINDS SHIFT TO W AND INCREASE TO GALE OVER ALL WATERS AS
LOW PRES MOVES NE OF THE REGION. SEAS CONTINUE TO INCREASE WITH 15
TO 20 FT SEAS LIKELY OVER OUTER WATERS. ONCE AGAIN...MIDNIGHT
CREWS ASSESSMENT AND TIMING LOOKED GOOD SO TIMING OF CURRENT GALES
WILL REMAIN.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
FRIDAY NIGHT INTO SATURDAY...STRONG NW WINDS EXPECTED IN WAKE OF THE
DEPARTING SFC LOW. NEAR GALE FORCE GUSTS TO 35 KT EXPECTED FRI
EVENING THEN DIMINISHING AND MAY FALL BELOW SCA THRESHHOLDS DURING
SAT.
SAT NIGHT AND SUNDAY...ANOTHER PULSE OF GUSTY NW WINDS EXPECTED
WITH SCA WIND GUSTS LIKELY.
MONDAY AND TUESDAY...LOW CONFIDENCE FORECAST. CURRENT FOERCAST IS
FOR SUB SCA WINDS MON...BECOMING EAST MON NIGHT THEN SHIFTING TO
SW DURING TUE S COASTAL WATERS AS WARM FRONT LIFTS N. HOWEVER...A
PERIOD OF GUSTY SW WINDS TO SCA IS POSSIBLE MON NIGHT INTO TUE
WITH LOW PROB FOR GALE IF WARM FRONT LIFTS NWD FASTER THAN
CURRENT FORECAST INDICATES.
&&
.TIDES/COASTAL FLOODING...
JUST ENOUGH STORM SURGE AND WAVE ACTION EXPECTED TO WARRANT A
COASTAL FLOOD ADVISORY ALONG THE PLYMOUTH COUNTY COAST FOR THE
FRIDAY HIGH TIDE AROUND 11 AM. A 1.5 TO 2 FOOT STORM SURGE IS
EXPECTED AND WAVES OF 10 TO 12 FEET LIKELY IN THE NEAR SHORE
WATERS. ALTHOUGH THE TIMING OF ONSHORE WINDS LOOKS TO BE NEAR
OPTIMAL FOR MAXIMIZING THE SURGE AND WAVE ACTION FOR THE HIGH
TIDE...THE ASTRONOMICAL TIDE IS RELATIVELY LOW AND ONLY MINIMAL
IMPACT IS EXPECTED. THE NE MA COASTLINE FROM CAPE ANN NORTH TO
NEWBURYPORT...INCLUDING PLUM ISLAND...MAY ALSO BE SUSCEPTIBLE TO
SPOTTY MINOR COASTAL FLOODING AND EROSION. AT THIS TIME...THE IMPACT
LOOKS TO BE SO MINIMAL AS TO NOT EVEN WARRANT A COASTAL FLOOD
ADVISORY. IT MAY BECOME NECESSARY TO TAKE A SECOND LOOK AT THIS
AREA...HOWEVER...IF THERE BECOME SIGNS OF THE SURFACE LOW
INTENSIFYING MORE RAPIDLY THAN CURRENTLY MODELED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 2 AM EDT SATURDAY FOR CTZ002.
MA...WINTER STORM WARNING UNTIL 2 AM EDT SATURDAY FOR MAZ002>004-
008-009-026.
COASTAL FLOOD ADVISORY FROM 9 AM TO 1 PM EDT FRIDAY FOR MAZ019.
WINTER WEATHER ADVISORY UNTIL 2 AM EDT SATURDAY FOR MAZ005>007-
010>012.
NH...WINTER STORM WARNING UNTIL 2 AM EDT SATURDAY FOR NHZ011-015.
WINTER WEATHER ADVISORY UNTIL 2 AM EDT SATURDAY FOR NHZ012.
RI...NONE.
MARINE...GALE WARNING FROM 5 PM FRIDAY TO 2 PM EDT SATURDAY FOR
ANZ231>235-237.
SMALL CRAFT ADVISORY FROM 5 AM FRIDAY TO 2 PM EDT SATURDAY FOR
ANZ230.
SMALL CRAFT ADVISORY FROM 2 AM FRIDAY TO 2 PM EDT SATURDAY FOR
ANZ236-251.
GALE WARNING FROM 5 AM FRIDAY TO 2 PM EDT SATURDAY FOR ANZ250.
GALE WARNING FROM 2 PM FRIDAY TO 2 PM EDT SATURDAY FOR
ANZ254>256.
&&
SYNOPSIS...KJC/DOODY
NEAR TERM...DOODY/JWD
SHORT TERM...DOODY
LONG TERM...KJC
AVIATION...KJC/RLG/JWD
MARINE...KJC/DOODY
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 31, 3:03 PM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT THU MAR 31 2011
MAZ002>004-008-009-026-NHZ011-015-012015-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
403 PM EDT THU MAR 31 2011
...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ003-004-MAZ013>018-020>024-RIZ001>008-012015-
TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
403 PM EDT THU MAR 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ019-012015-
EASTERN PLYMOUTH MA-
403 PM EDT THU MAR 31 2011
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002-MAZ005>007-010>012-NHZ012-012015-
HARTFORD CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
EASTERN HILLSBOROUGH NH-
403 PM EDT THU MAR 31 2011
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231>235-237-012015-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
403 PM EDT THU MAR 31 2011
...GALE WARNING IN EFFECT FROM 5 PM FRIDAY TO 2 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-236-251-012015-
BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
403 PM EDT THU MAR 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ250-012015-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
403 PM EDT THU MAR 31 2011
...GALE WARNING IN EFFECT FROM 5 AM FRIDAY TO 2 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ254>256-012015-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 PM EDT THU MAR 31 2011
...GALE WARNING IN EFFECT FROM 2 PM FRIDAY TO 2 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Winter Storm, Northern Worcester
- When
- March 31, 7:00 PM EST to 11:59 PM EST
- Where
- Northern Worcester forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Four to eight inches of heavy wet snow fell across northern Worcester County. Trees and wires were downed throughout Leominster as a result of the heavy snow. All damage amounts ($15K) are entered in the April 1 portion of this event.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 31, 20111 in hail · 9 events
- Hail in Florida, March 31, 20111.5 in hail · 5 events
- Hail and Damaging Wind in Florida, March 31, 20111 in hail · 5 events
- Flooding in Washington, March 31, 20114 events
- Debris Flows and Flood in Washington, March 31, 2011$10,000 · 3 events
- High Wind in Montana, March 31, 201182 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, March 31, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299668.